# SDR CHI2003F00000

- Difficulty date: June 4, 2003
- Submitted: November 19, 2003
- Operation: Air carrier
- Aircraft: N239CH
- Make and model: Boeing 234
- Aircraft serial: MJ006
- Engine: Lyc AL5512
- System (JASC): 6220 · Main Rotor Head
- Part: Bar
- Part number: 114R21551
- Part serial: A13201BA12820B
- Condition: Cracked
- Location: Rotor Head
- Part time: 3,898 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DURING NORMAL ROTOR HEAD MAINTENANCE, THE TWO REPORTED TIE BARS WERE FOUND WITH NUMEROUS DEFECTS.  THE DEFECTS CONSISTED OF SEVERAL CRACKED PLATES AT THE TIE BAR PINHOLE.  THE TWO TIE BARS WERE SENT TO THE MANUFACTURER FOR EVALUATION AND AFTER DISASSEMBLY, ADDITIONAL DEFECTS WERE DISCOVERED.  A ROTOR OVERSPEED MAY HAVE BEEN THE CAUSE OF THESE DEFECTS.  HOWEVER, DURING THE LIFE OF THESE TWO TIE BARS, NO ROTOR OVERSPEEDS WERE REPORTED.  THE MANUFACTURER CURRENTLY HAS THIS MATTER UNDER INVESTIGATION.  (CHI2711)
